Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Getting some brain imbalance. Did x-ray for cervical spondylosis. Taking Lonazep MD. Advice?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5292 Questions
Hello Doctor,

I am a 27 year old male. For more than a year I have these problems. I kindly request you to read my problem description patiently. I will be very grateful to you. Your advice means a lot to me now.
1. It all started with some imbalance when I turn around my head. The imbalance was not seveare. I never had a fall till date. Sometimes I feel a strange uncomfortable feeling in my head when I move my head from one position to other. For example when I look up and bring my head to a normal position(this is not the case always, but it happens often)
2. Getting up when I fall asleep but this was not often.It happened once in a while(say once in a month). A few times I wasn't able to sleep the whole night. I wanted to sleep but I couldn't. The reason for why I got up was because of sudden shock feeling, also at the same time I had a stinging sensation or tremor kind inside my head. This sensation disappeared after I got up.
3. I also had jerk(of my hands or legs or body) when I fall asleep, which was also another reason which made me get up.
4. I personally feel my thinking capacity is not as good as it was before, also I feel I couldn't learn quickly as I did before.
5. When I fall asleep I noticed involuntary movement of my body have increased. By body I mean sometimes left leg or right leg or shoulder, fingers etc.. For the last 3 weeks I started to have some vibration kind of feeling in my head when I lie down on the bed. My head doesn't move or shake but I have this vibration kind of feeling in my head when I lie on the bed.
6. For the last one week I noticed when I lift a slightly heavier object say a 1 liter water bottle fully filled with water I can see that by hand is shaking mildly, I could lift it but I feel some weakness. The same with my legs too. When more pressure is exerted on my leg ,it starts to shake a bit(mildly). At times when I move my head, for example I get up from a sitting position and turn my head I can feel my head shaking very mildly for few times.
7. Very recently(say the last 10 days) these kind of things started to become worse, I mean before I sleep my jaws started to shake a bit. Also I have a feeling that some fluid is gushing fast inside my body, some mild vibration inside my body(in this case my body doesn't move only I can feel it inside my body).
All these symptoms are not subjective, I actually feel them.

Nuerologist consultation
I visited a neurologist. I am visiting him for the last 10 months(at least 6 - 7 times I visited him). He said I have a very mild spondylosis after reviewing x-ray. He always said there is nothing serious and prescribed me different medicines for the imbalance. I underwent many tests out of my interest except the x-ray for cervical spondylosis suggested by the doctor.

ESR - Normal
CBP - Normal
Cholestral - On a bit higher side
Uric Acid - On the higher side (8.9)
ECG - Normal
Hepatitis B - Negative result.
Vitamin B12 - 296 (Noraml range as per the report)
MRI Brain - Just a month ago I underwent. This was out of my own interest, in the report "All the parameters were normal".
I showed all these reports to the Neuro physician and he said nothing to worry and prescribed me prescribed me "Lonazep MD 0.25" just 20 days before from now. After taking this tablet every day before sleep, I have a relief from getting up with a shock feeling when I fall asleep. I feel not so stressed after taking "Lonazep MD 0.25" but I have developed some other symptoms mentioned above in point number 5 and 6.

SInce the last 1 week I developed some other things today I paid a visit to him again for consultation. I explicitly asked him is it some kind of nerve disease, he promptly replied it's ANXIETY and nothing else. He was sure about it.

Today he prescribed me these medicines

Lonazep MD - 0.5 (increased it from 0.25 which was prescribed before) -9 P.M
Rosuvas F - 9 P.M (For cholestrol)

I personally sense something is wrong with my body. I am planning to get married in the next 6 months and I want to sort out this problem as sson as possible. So, I need a second consultation from you. If anything serious is suspected I shall change the nuero physician and also rethink about my marriage because I don't want a girl to suffer with me all her life. I said the same to my Nuero Physician but he strongly advised me to go ahead with my marriage plans.
Posted Sat, 30 Mar 2013 in Brain and Spine
Answered by Dr. Sudhir Kumar 1 hour later

Thank you for posting your query.

I have gone through your case details described above. I appreciate the details provided, and it was very helpful.

You have described several minor neurological symptoms, and there are no abnormal findings on examination (I assume that based on your description).

Also, the blood tests are mostly normal, except for minor abnomalities (high cholesterol and mildly low vitamin B12- we prefer it around 500).

Normal MRI of the brain is also a good news.

I agree with your doctor that you have anxiety. In addition, you have myoclonuc jerks, which are normally seen before sleep and on awakening.

The current treatment is also on correct lines.

Wishing you all the best and a happy married life,

Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Follow-up: Getting some brain imbalance. Did x-ray for cervical spondylosis. Taking Lonazep MD. Advice? 27 minutes later
Hello Doctor,

I feel better after reading your reply. I have a couple of questions.

My doctor prescribed me to take these medicines for a month. How can I ensure that these symptoms won't return after I stop taking these pills? Any lifestyle changes required?

It's silly to ask you this question but I couldn't resist from asking you.

Is there any chance that these symptoms indicate an early onset of Parkinson's disease or Alzheimer's? Unfortunately there are no definite tests for these diseases.
Answered by Dr. Sudhir Kumar 7 hours later

Thank you for getting back.

Your doctor may prescribe medicines for a few more months, depending on your symptoms. You should follow up after one month.

In addition, you should lead an active life, with 30 minutes of exercise per day, engaging in certain hobby, and having a positive outlook towards life & health.

Just to reassure you, these are not the symptoms of Parkinson's or Alzheimer's disease. Moreover, these diseases do not usually start before the age of 40.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)

Above answer was peer-reviewed by
Follow-up: Getting some brain imbalance. Did x-ray for cervical spondylosis. Taking Lonazep MD. Advice? 28 hours later
Thanks very much doctor. I am really relieved.

I have one last question. My uric acid levels are on the rise. As per the report it shows 8.9 mg/dL. Can you suggest me good medicines to reduce my uric acid levels? I am aware high uric acid levels could affect the kidneys without proper care.

I guess because of high uric acid levels I have pain on my joints (may be gout sort of thing). This pain is not persistent, it disappears in a week. I wake up one day I have pain on my finger bone, after some days I have pain on some other joints. I also notice the pain intensity to be high especially in morning when I get up. Please advice.
Answered by Dr. Sudhir Kumar 1 hour later
Thank you for getting back.

For lowering of high uric acid levels, allopurinol and febuxostat are good medicines.

Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor